Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS Shreveport, LA

February 18, 2000Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 18, 2000, 2:32 PM CST for Caddo Parish, Louisiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2000, 2:32 PM CST (20:32 UTC)
Expired
Feb 18, 2000, 3:15 PM CST
In force
43 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 2:50 PM CSTHail 0.75Shreveport, LAHail reported at Broadacres and Buncomb road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-329 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 182035
SVRSHV
LAC017-182115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CADDO PARISH IN LOUISIANA

* UNTIL 315 PM CST

* AT 232 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
  RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF BETHANY...  
  OR ABOUT 14 MILES WEST SOUTHWEST OF SHREVEPORT...MOVING EAST AT 40 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SHREVEPORT AT 250 PM.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHERN CADDO PARISH IN LOUISIANA
UNTIL 315 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 9:45 AM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 18, 9:45 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST FRI FEB 18 2000

AS OF 15Z...COLD FRONT RUNNING FROM NEAR FSM AR TO NEAR PSX AND JCT TX.
3HR PLOT HAS THE FRONT MOVING AT ABOUT 15 MPH TO THE SE. WATER VAPOR
IMAGERY CONFIRMS THE ELONGATED SHORTWAVE ACROSS S KS/N OK WHICH IS
PROGD TO MOVE NE INTO THE OHIO VALLEY TNGT. VORTICITY FINGER EVIDENT
ON THE LATEST RUC MODEL TO MOVE ACROSS MY NORTHERN TIER THIS AFTN.
FRONT SHOULD START TO PICK UP SOME SPEED LATER THIS AFTN.

ACTIVITY THAT WAS TRYING TO GET GOING ALONG PRE-FRONTAL TROUGH HAS
DISSIPATED AND NOW SOME CONVECTION TRYING TO DEVELOP ALONG ACTUAL
COLD FRONT. 12Z SOUNDING SHOW LOTS OF SURFACE BASED INSTABILITY WITH
LOW WET BULB ZERO HEIGHTS AND STRONG SRH VALUES IN THE LOWEST 3K.
HOWEVER...AS WAS THE CASE THURSDAY...WARM MID LEVEL TEMP AT AROUND
750MB CONTINUES TO COMPRESS ANY STRONG CONVECTION ACROSS MY AREA. RUC
MODEL SOUNDINGS SHOW THESE WARM MID LEVEL TEMPS COOLING A LITTLE THIS
AFTN WITH MORE OF A WESTERLY WIND COMPONENT BUT NOT MUCH. FOR THIS
REASON...WILL KEEP MENTION OF SEVERE IN FCST ACROSS THE NORTH AND THE
EAST THIS AFTN. MAY ALSO BUMP POPS UP A LITTLE THESE AREAS.

BELIEVE HIGHS HAVE BEEN REACHED ACROSS MY EXTREME NORTHWEST TODAY.
LOW CLOUDS FILTERING IN BEHIND THE COLD FRONT ACROSS S OK THIS MORNING
WITH A SHARP TEMP DROP. WILL WORD AFTN FCST ACROSS THE NW AS TEMPS FALLING
THROUGH THE 50S WITH THE WIND SHIFT. WATCH #37 EXPIRES AT 1100 AM SO
REPLACEMENT WATCH WILL DEPEND ON DEVELOPMENT BETWEEN NOW AND THEN.
UPDATED ZONES OUT BY 1100 AM...13

SHV...NONE.

In the hours before

Special weather statement, Feb 18, 8:50 AM CST, 5 hours 42 minutes before
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-181700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 AM CST FRI FEB 18 2000

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...UNTIL 11 AM...
FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA...
COUNTIES IN SOUTHWEST ARKANSAS.

SEVERAL BANDS OF THUNDERSTORMS CONTINUED OVER WEST ARKANSAS...
THIS MORNING. A FEW THUNDERSTORMS HAD ALSO DEVELOPED OVER
SOUTHEAST OKLAHOMA... AND EXTREME NORTHEAST TEXAS. THESE
THUNDERSTORMS WERE MOVING EAST NORTHEAST...AT 45 MPH.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE...AND
SEVERE THUNDERSTORMS MAY DEVELOP...IN AND NEAR THE WATCH AREA.
ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...UNTIL 11
AM...FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA...
COUNTIES IN SOUTHWEST ARKANSAS.
Special weather statement, Feb 18, 10:00 AM CST, 4 hours 32 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181745-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST FRI FEB 18 2000

A STRONG COLD FRONT WHICH WAS LOCATED ACROSS THE MIDDLE RED RIVER
VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA INTO SOUTHWEST ARKANSAS
THIS MORNING WILL CONTINUE TO MOVE SLOWLY EAST THIS AFTERNOON. A WARM...
HUMID AND UNSTABLE AIR MASS WILL BE IN PLACE THIS AFTERNOON...ESPECIALLY
ACROSS PORTIONS OF NORTHEAST TEXAS...SOUTHERN ARKANSAS AND NORTH LOUISIANA.
AS THIS FRONT MOVES FURTHER EAST TODAY...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY. ANY CONVECTIVE DEVELOPMENT
ALONG THE FRONTAL BOUNDARY THIS AFTERNOON INTO THIS EVENING COULD BECOME
SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

FOR THIS REASON...ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...
SKYWARN NETWORKS...S1TORM SPOTTERS AND HAM RADIO OPERATORS MAY BE NEEDED
THIS AFTERNOON THROUGH TONIGHT.
Special weather statement, Feb 18, 10:09 AM CST, 4 hours 23 minutes before
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-181700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 AM CST FRI FEB 18 2000

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...UNTIL 11 AM...
FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA...
COUNTIES IN SOUTHWEST ARKANSAS.

A BROKEN LINE OF THUNDERSTORMS HAS BECOME STRONGER THIS
MORNING... OVER EXTREME SOUTHWEST ARKANSAS... AND EXTREME
NORTHEAST TEXAS. THE STRONGEST STORM...AT 1000 AM... WAS NEAR
AVERY TEXAS. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST...AT 45
MPH. THEY ARE CAPABLE OF PRODUCING SMALL HAIL... AND STRONG...
GUSTY WIND.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE...AND
SEVERE THUNDERSTORMS MAY DEVELOP...IN AND NEAR THE WATCH AREA.
ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...UNTIL 11
AM...FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA...
COUNTIES IN SOUTHWEST ARKANSAS.
Special weather statement, Feb 18, 1:28 PM CST, 1 hour 4 minutes before
ARZ050-051-059-060-TXZ096-097-108>111-182000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
128 PM CST FRI FEB 18 2000

THE TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTHEAST TEXAS.

RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...AND CAMP COUNTIES

THIS SAME TORNADO WATCH HAS ALSO BEEN CANCELLED FOR LITTLE RIVER...
SEVIER...HOWARD...AND HEMPSTEAD COUNTIES IN SOUTHWEST ARKANSAS.

THE LINE OF STRONG THUNDERSTORMS THAT EARLIER PRODUCED GUSTY WINDS...
SMALL HAIL...AND BRIEF BUT HEAVY RAINFALL ACROSS NORTHEAST TEXAS AND
OVER PORTIONS OF SOUTHWEST ARKANSAS HAVE MOVED EAST.  THE THREAT OF
SEVERE WEATHER HAS ENDED FOR TODAY WITH THE PASSAGE OF THE
THUNDERSTORMS ALONG THE LEADING EDGE OF A COLD FRONT.

THE WEATHER WILL BECOME NOTICEABLY COOLER AND DRIER DURING TONIGHT
AS A MILD AIRMASS WILL MOVE IN BEHIND THE COLD FRONT.
Local storm report, Feb 18, 1:41 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 PM CST FRI FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1210 PM    WASHINGTON                AR   WIND DAMAGE
02/18/00   HEMPSTEAD                      TREES DOWN ACROSS COUNTY
                                          RD 4. REPORTED BY LAW
                                          ENFORCEMENT.

1220 PM    PRESCOTT                  AR   .75 INCH HAIL
02/18/00   NEVADA                         REPORTED BY LAW
                                          ENFORCEMENT.

NNNN
Special weather statement, Feb 18, 1:53 PM CST, 39 minutes before
ARZ050-051-059>061-070>073-TXZ096-097-108>112-182100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
153 PM CST FRI FEB 18 2000

TORNADO WATCH NUMBER 38 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTHEAST TEXAS... AND SOUTHWEST ARKANSAS...
CASS COUNTY TEXAS... AND MILLER COUNTY ARKANSAS.

THE TORNADO WATCH REMAINS IN EFFECT...UNTIL 400 PM...FOR NEVADA...
LAFAYETTE... COLUMBIA... AND UNION COUNTIES IN ARKANSAS.

A 10 MILE WIDE LINE OF STRONG TO SEVERE THUNDERSTORMS...CONTINUED AT
150 PM...FROM NEAR WATERLOO ARKANSAS...SOUTHWEST TO NEAR
JACKSONVILLE TEXAS. THESE STORMS WERE MOVING EAST AT ABOUT 20 MPH.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.